Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 12, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Mar 25, 2005, 3:07 PM EST for Palm Beach County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2005, 3:07 PM EST (20:07 UTC)
- Expired
- Mar 25, 2005, 3:50 PM EST
- In force
- 43 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Melbourne radar (KMLB), 147 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 940 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 252007 SVRMFL FLC099-252045- /O.NEW.KMFL.SV.W.0012.050325T2007Z-050325T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 307 PM EST FRI MAR 25 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA * UNTIL 345 PM EST * AT 302 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF PALM BEACH GARDENS...OR 7 MILES SOUTHWEST OF JUPITER...AND MOVING EAST AT 25 MPH. * THE STORM WILL AFFECT... FAU NORTH CAMPUS BY 310 PM EST JUPITER BY 315 PM EST JUNO BEACH BY 320 PM EST SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN MIAMI DIRECTLY AT 305.229.4522. LAT...LON 2695 8032 2677 8028 2677 7972 2704 7975 $$ HANDEL
2 follow-up statements
000 WWUS52 KMFL 252029 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 329 PM EST FRI MAR 25 2005 FLC099-252045- /O.CON.KMFL.SV.W.0012.000000T0000Z-050325T2045Z/ PALM BEACH FL- 329 PM EST FRI MAR 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM EST FOR NORTHEASTERN PALM BEACH COUNTY... AT 323 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR JUNO BEACH AND JUPITER MOVING EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE... FAU NORTH CAMPUS AND PALM BEACH GARDENS JUPITER...NORTH PALM BEACH AND TEQUESTA JUNO BEACH SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 50 MPH...LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. REPORT SEVERE WEATHER OR DAMAGE TO THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 PM EST FRIDAY EVENING FOR PORTIONS OF SOUTHERN FLORIDA. LAT...LON 2695 8016 2677 8014 2677 7972 2704 7975 $$ HANDEL
000 WWUS52 KMFL 252050 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 348 PM EST FRI MAR 25 2005 FLC099-252058- /O.EXP.KMFL.SV.W.0012.000000T0000Z-050325T2045Z/ PALM BEACH FL- 348 PM EST FRI MAR 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALM BEACH COUNTY EXPIRED AT 345 PM EST... AT 345 PM EST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM WAS MOVING OFFSHORE INTO THE ATLANTIC BETWEEN JUNO BEACH AND PALM BEACH SHORES. HEAVY RAIN AND LIGHTNING ARE STILL POSSIBLE OVER THE PREVIOUSLY WARNED AREA FOR THE NEXT 15 TO 30 MINUTES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN MIAMI AT 305.229.4522. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST FRIDAY EVENING FOR SOUTHERN FLORIDA. LAT...LON 2695 8016 2677 8014 2677 7972 2704 7975 $$ HANDEL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 1:30 PM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 25, 1:30 PM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 130 PM EST FRI MAR 25 2005 .DISCUSSION...A CLUSTER OF STRONG THUNDERSTORMS OVER NORTH FLORIDA EARLY THIS AFTERNOON WILL CONTINUE TO MOVE SLOWLY SOUTH DOWN THE STATE THIS AFTERNOON BUT SHOULD FALL APART BEFORE GETTING INTO SOUTH FLORIDA. HOWEVER THE OUTFLOW FROM THESE STORMS WILL MAKE IT INTO THE NORTHERN PORTION OF THE CWA LATE THIS AFTERNOON. THIS OUTFLOW ALONG WITH THE SEA BREEZES AND THE LAKE BREEZE SHOULD HELP TO DEVELOP SCATTERED SHOWERS AND THUNDERSTORMS OVER THE NORTHERN AREAS OF THE CWA LATE THIS AFTERNOON. WHERE THE SEA BREEZES...LAKE BREEZE AND THE OUTFLOW BOUNDARY INTERACT...A FEW STORMS COULD BECOME SEVERE LATE THIS AFTERNOON WITH DAMAGING WINDS AND LARGE HAIL. ELSEWHERE...THE SEA BREEZES ALONG BOTH COAST SHOULD BE INLAND LATE THIS AFTERNOON ALLOWING FOR MOST OF THE SHOWERS AND THUNDERSTORMS DEVELOPMENT TO BE OVER THE INLAND AREAS. THE THUNDERSTORMS SHOULD DIE OUT EARLY THIS EVENING AS THE HEATING OF THE DAY IS LOST. HOWEVER...ISOLATED SHOWERS SHOULD CONTINUE OVER THE COASTAL AREAS OF THE CWA DUE TO DEW POINTS IN THE 70S AND THE SOUTHERLY FLOW. THE FLOW WILL REMAIN OUT OF THE SOUTH THIS WEEKEND...AS LOW PRESSURE DEVELOPS OVER THE CENTRAL UNITED STATES. THIS WILL ALLOW FOR THE HIGHEST CHANCE OF ACTIVITY THIS WEEKEND TO BE AROUND THE NORTHERN AREAS OF THE CWA TAPPING TO ISOLATED ACTIVITY OVER THE SOUTHERN AREAS OF THE CWA. THERE COULD ALSO BE A FEW STRONG STORMS OVER THE NORTHERN AREAS EACH AFTERNOON...DUE TO THE COLLISION OF THE SEA BREEZES AND LAKE BREEZE BOUNDARIES. THE MAIN THREATS WILL BE SMALL HAIL AND GUSTY WINDS WITH THE STRONGEST STORMS. TEMPERATURES EACH AFTERNOON OVER THE WEEKEND SHOULD GET UP TO AROUND 90 OVER MOST OF THE CWA. THE RECORDS FOR THIS WEEKEND ARE: MIAMI 89/89 (1984/1984) FT LAUDERDALE 90/91 (1935/1928) WEST PALM BEACH 95/94 (1928/1928) NAPLES 90/90 (2002/2002) LA BELLE 94/93 (1974/1974) DEVILS GARDEN 91/91 (1994/1989) SO PLAN ON MENTIONING NEAR RECORD HIGHS FOR THE CWA THIS WEEKEND. .EXTENDED FORECAST...THE LOW PRESSURE OVER THE CENTRAL UNITED STATES WILL THEN MOVE EAST EARLY NEXT WEEK ALLOWING FOR A TRAILING COLD FRONT TO MOVE SOUTHEAST AND THROUGH0UGH SOUTH FLORIDA MONDAY EVENING. THERE SHOULD BE A PRE FRONTAL SQUALL LINE AHEAD OF THE COLD FRONT THAT WILL MOVE THROUGH THE AREA MONDAY AFTERNOON. SOME OF THE THUNDERSTORMS IN THIS SQUALL LINE COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL AS THE MAIN THREATS. ONCE THE FRONT CLEAR THE AREA...HIGH PRESSURE WILL THEN BUILD INTO SOUTH FLORIDA FOR THE MIDDLE OF NEXT WEEK. THIS HIGH WILL ALSO BRING IN DRIER AND COOLER WEATHER COMPARE TO THIS WEEKEND WITH HIGHS IN THE 80S AND LOWS IN THE 50S INLAND TO 60S ALONG THE COAST. && .MARINE...THE WINDS WILL REMAIN OUT OF THE SOUTHERLY DIRECTION LESS THAN 15 KNOTS. THIS WILL KEEP THE SEAS AT OR BELOW 4 FEET. THE WINDS WILL THEN SWING TO THE SOUTHWEST ON MONDAY AND INCREASE TO 15 TO 20 KNOTS AHEAD OF THE FRONT BEFORE SWING TO NORTHWEST MONDAY NIGHT INTO TUESDAY. THIS WILL ALLOW THE SEAS TO INCREASE TO 6 FEET ON MONDAY AND REMAIN AT 6 FEET THROUGH TUESDAY. && .FIRE WEATHER...NO PROBLEMS THIS WEEKEND INTO EARLY NEXT WEEK...AS THE RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE CRITICAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 89 74 89 / 20 30 20 30 FORT LAUDERDALE 76 88 76 88 / 10 20 20 20 MIAMI 75 89 75 89 / 10 20 20 20 NAPLES 73 86 73 86 / 10 20 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...SVR WATCH UNTIL 6 PM EDT FOR PALM BEACH AND GLADES COUNTIES. AM...NONE. GM...NONE. && BAXTER
Hazardous weather outlook, Mar 25, 1:12 PM EST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 112 PM EST FRI MAR 25 2005 FLZ063-067-068-252300- GLADES-PALM BEACH EASTERN-PALM BEACH WESTERN- 112 PM EST FRI MAR 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 6 PM... AN UNSTABLE ATMOSPHERE IS EXPECTED TO LEAD TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS AFTERNOON. SOME OF THE STORMS COULD BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY SEVERE WEATHER THREAT. HOWEVER, A BRIEF ISOLATED TORNADO CANNOT BE RULED OUT, ESPECIALLY ALONG THE SEA BREEZE FRONT ACROSS EASTERN PALM BEACH COUNTY. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY EACH AFTERNOON THROUGH MONDAY, AS VERY WARM AND HUMID CONDITIONS CONTINUE IN PLACE ACROSS THE AREA. SOME OF THE STORMS COULD BE STRONG, ESPECIALLY ON MONDAY AS A COLD FRONT MOVES ACROSS THE AREA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FLZ066-252300- HENDRY- 112 PM EST FRI MAR 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AN UNSTABLE ATMOSPHERE IS EXPECTED TO LEAD TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS AFTERNOON. STRONG STORMS WITH HAIL AND GUSTY WINDS ARE POSSIBLE. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY EACH AFTERNOON THROUGH MONDAY, AS VERY WARM AND HUMID CONDITIONS CONTINUE IN PLACE ACROSS THE AREA. SOME OF THE STORMS COULD BE STRONG, ESPECIALLY ON MONDAY AS A COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FLZ069>075-252300- BROWARD METROPOLITAN-EASTERN COLLIER-MAINLAND MONROE-MIAMI- DADE METROPOLITAN-WESTERN BROWARD-WESTERN COLLIER-WESTERN MIAMI DADE- 112 PM EST FRI MAR 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON VERY WARM AND HUMID CONDITIONS THIS AFTERNOON MAY LEAD TO THE DEVELOPMENT OF ISOLATED THUNDERSTORMS. ANY STORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING, SMALL HAIL, GUSTY WINDS, AND HEAVY DOWNPOURS. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY EACH AFTERNOON THROUGH MONDAY, AS VERY WARM AND HUMID CONDITIONS CONTINUE IN PLACE ACROSS THE AREA. SOME OF THE STORMS COULD BE STRONG, ESPECIALLY ON MONDAY AS A COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:15 PM EST | Special Marine Warning | MFL | 60 min | |
| Mar 25, 4:14 PM EST | Special Marine Warning | MFL | 61 min | |
| Mar 25, 5:16 PM EST | Special Marine Warning | MFL | 89 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.